Jump to content

I REALLY need help with correcting a dosage and getting stable


[ma...]

Recommended Posts

I know I can't rely on you guys for medical advice. But I really need ideas to bring to my doctor.

 

I feel like a broken record, but the main problem is that I never asked for a benzo withdrawal. I was planning on getting off this stuff in a year and a half....I found myself in the middle of a rapid withdrawal (6 or 7 the 8 benzo changes in a months), WHILE c/t Strattera and Seroquel, and went "insane." This was all an accident.

 

I am too unstable to plan a taper. I got a lot of opinions from doctors, and settled on one, who is the most open-minded. (And has a decade of my history)...My origninal addiction was to 4 milligrams of Klonopin, but in an effort to control the dependancy I kept lowering the dose over so many years, then raising, then lowering, meanwhile adding medications with my doctor (he never saw the benzo as a contributing factor, unless he kept it to himself) to combat the withdrawal effects. Now I have my doctors notes. Now I see the pattern.  One time I got to zero Klonopin, his notes have me as a mess taking multiple mood stabilizers, etc....and me at a completely unstable place. Then I went back to one, then two, etc....I still don't.

 

MT SCRIPT for 4 years has been for 1mg but i'd sometimes one, sometimes a half, sometimes 2mg, with the occasional 3 or four, then borrowing until my script gets filled, then trying to contain at one. I just didn't know what I was doing.

 

I tried to get on this website in the middle of the accidental rapid withdrawal, but I was too stubborn to correct the dosage and start over. Plus, I was too stubborn to consider getting back on medication. What worked in the past (in my Doctors notes) during withdrawal was was Paxil, (stifles emotion....) during a dry cut taper, that failed.

I'm thinking I have to tell my doctor that we have to start over --I never got "stable"....I know I have to do one med at at atime until some form of stability is reached. I'm considering to ask him about my two ideas, one, correct the dosage to the approximate original addiction, or two...maintain my current state of withdrawal, and add Paxil to see if I can stabilize. Then reassess

 

My currect dose is 0.5, but I admit, I have valium on the side (don't like valium)...but I can't even keep a stable dose  I change my mind constantly, am impuslsive, and can't seem to keeep track of anything. Even with a medminder. I just keep trying to take as little as possible and getting confused.

 

 

ANY IDEAS WOULD BE INVALUABLE...and of course I'll see what he thinks at our next appointment.

 

 

 

Link to comment
Share on other sites

Martian,

 

You have to choose a provider you can work with, develop a written plan, then stick with it. If you have a hard time, then call him/her.

 

It sounds as if you're bouncing around between dosages and providers. I ended up with a psychiatrist because my primary care doc didn't understand how hard benzo withdrawal is.

 

You are on two benzos. Since you're on valium, why don't you give yourself three weeks on a stable dose of valium -- say 20 or 25 mg -- and drop the klonopin. Then write out a taper program on paper using the resources on this website? Then take that to your doc.

 

I personally find it too confusing to be dealing with more than one med at a time. I tried a SSRI while withdrawing and it only confused the picture. I held my dose, got off the SSRI, and continued my withdrawal. That way I know my symptoms are from the WD and not something else.

 

Your undoing is your impulsivity. You have to make a commitment to your taper plan, and find another person to hold you accountable to it. A friend or family member maybe? Good luck.

Link to comment
Share on other sites

That may be a goog idea. I had to help my husband control his hydrocodone for hime during his back procedures, maybe he can do the same for me.
Link to comment
Share on other sites

...my suggestion is much like yram's.

 

...stick with valium...get on a dose that is equivalent to the amount of klonopin that you used that kept you comfortable.

 

...keep takin the valium until you are at a dose that makes you feel comfortable and stable.  ...be very consistent in your dosing...dosing 3-4 times a day.

 

...using valium will make w/d a bit less harsh.

 

...don't start taperin until you really feel STABLE!

 

...when you do start taperin...consider a water titration or even liquid (compounded valium).  ...reduce only a cumulative amount between 5% to 7% every two weeks, (not every day).

 

..if you are goin to start out with a dry cut...then...cut no more than 10% every 2-3 wks.  ...hold whenever you feel intense withdrawal...get stabilized again...then...when you feel ready....go back to cutting no more than 10% ever 2-3 wks.

 

..the important thing is to get stabilized...very stabilized.  ...if this means usin even higher doses of valium...do so.  ...just hold at the best dose for a good month....until you know that you are feeling good enuff to start taperin.

 

...don't ever increase the valium on your own...never updose.

 

...don't add in paxil.  ...this is such a hard drug to get off of and it doesn't agree with everyone.  ...it can make you feel pretty darn nuts if it doesn't agree and when you taper off of it.

 

...it is best to just stick with one benzo and to dose at the same amount every day and...if you can...every same time every day.

 

...this will entail a longer time for withdrawing...but...you've got all the time in the world.

 

....if you have more questions....just ask.

 

...i really hope you get on a stable dose of valium...no more klonopin....hold steady.  ...you will be able to get thru the taper...even if you have to go slow.

 

-sam-

Link to comment
Share on other sites

×
×
  • Create New...